MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation the nozzle was removed and still there was no air/water flow.This concluded that the blockage or clog was coming from the air/water channel.This finding was due to insufficient cleaning or handling of the scope.During a follow up with the facility the customer indicated that the scope was cleaned and flushed with both air and water.Additionally, it was indicated that there were no foreign materials observed given the scope was not used.Lastly, the customer specified that the problem occurred when trying to reprocess the device in the medivator (aer reprocessing machine) and it ¿did not work.¿ upon further inspection, it was observed that there was a cut and a leak from the bending section cover.It was also observed that the objective lens and the light guide lens did not meet the standard.It was observed that the insertion section had dents.It was also observed that there was a customer label at the control body.Lastly, it was observed that the light guide tube had minor scratches.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the evis exera ii gastrointestinal videoscope had no flow from the main air/water system.The reported issue was discovered during reprocessing of the scope.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, and to correct what was reported in the initial report.The following section was corrected: d8.The device was returned to olympus for evaluation and the customer's allegation was confirmed.Based on the results of the investigation, it could not be specified what the foreign material was and the root cause of the remaining foreign material.However, it was confirmed that there was no deformation on the section of the device with the foreign material.The foreign material may not have been removed because reprocessing could not be conducted properly due to leakage from a-rubber.Additionally, the user used a non-olympus aer reprocessing machine in combination with the subject device; causal relation of the product and the event was unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 15 years since the subject device was manufactured.The suggested event is detectable/preventable by handling the device in accordance with the following instructions for use (ifu): ifu states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Ifu states the preventative measures in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17902180
Report Number9610595-2023-14830
Device Sequence Number20718629
Product Code FDS
UDI-Device Identifier04953170339080
UDI-Public04953170339080
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown